Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have stomach issues. Get constipation, bloating and gas. Have hypothyroid and PCOD. Suggest medicine?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
hello doc, I have very bad stomach issues. I get constipation very quickly. And terrible bloating and gas. I eat oats every day for fibre and drink 3 lit wtr.. I also have hypothyroid and PCOD issues. is there a good med I can take to regularize my stomach and bowel?
Posted Mon, 2 Sep 2013 in Digestion and Bowels
Answered by Dr. Prasad 6 hours later
Brief Answer:
Your current medical condition need revision.

Detailed Answer:

Bowel functions are governed by an intricate system of nerves and blood vessels. Various hormones and nerve reflex function through this intricate system that helps in normal bowel movements. Beside that, XXXXXXX gut issues and the type of diet influence the way your stools are formed.

Both hypothyroidism and estrogen - progesterone imbalance (seen in PCOD) alter bowel movement. You could get constipated due to these. In addition various other factors - stress, unhealthy life style, frequent travels, irregular work timings and so on can result in constipation. You would need to work with a doctor (endocrinologist) and gastroenterologist to isolate hormonal changes and various other factors causing this constipation.

Therefore if I were to be your treating doctor, I would first reassess your thyroid state using blood test (TSH) as well PCOD state (FSH) values and treat it accordingly before prescribing medication. In addition to continue healthy diet (the ones you are already on) apart advice you to follow healthy life style and physical exercise. If all the tests are normal, stool softeners like lactulose can be started briefly for few weeks to help you.

Discuss about these with your regular doctor. You are free to write back for clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor